MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR
Model Number G407209
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
After the cryo atrial fibrillation procedure was over and the patient was transferred to recovery area, a pericardial effusion was noted and a pericardiocentesis was performed.In recovery, the patient¿s blood pressure dropped, and the patient was brought back to the electrophysiology lab.An echo was performed, and a minor pericardial effusion was noted.The physician was able to perform a pericardiocentesis and the patient was transferred to recovery in stable condition.The physician does not know what caused the effusion or when the effusion occurred.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6 the results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20237649
Report Number3008452825-2024-00520
Device Sequence Number20823448
Product Code DRC
UDI-Device Identifier05414734205184
UDI-Public(01)05414734205184(10)10352367(17)270430
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG407209
Device Catalogue NumberG407209
Device Lot Number10352367
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale
Patient Weight71 KG